MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMORAL COMPONENT OPTION FOR CEMENTED USE ONLY SIZE D LEFT; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. FEMORAL COMPONENT OPTION FOR CEMENTED USE ONLY SIZE D LEFT; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Fracture (1260); Unstable (1667)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date of birth: (b)(6).Concomitant medical product(s): cement palacos r+g 2.40 haraeus (b)(4); femoral cone s left 30mm 'm210005450017301-2018263041242f15g; femoral cone s left 35mm 'm210005450020351-2018263069816g15x#; femoral size d left 'h124005880014011-2112063141764e16k; nexgen distal femoral size d 5mm augment 'h124005990034101-2603163255787a16.Rotating hinge knee tibial size 3 'h124005880003001-2115163361781e16o; nexgen straight long stem 12mmx 155mm 'h124005988011121-2127361875577i117; rotating hinge knee size d 14 mm height 'h124005880040141-2033563224821l15w; nexgen distal femur block size d 5mm augment 'h124005990034101-2524363144330h15s; tibial cone m 36mm x31mm x 25mm height 'm210005450013361-1909062618510c14r; nexgen tibial block size 4 5mm thickness 'h124005988004261-2406062620396b14; nex gen tibial block size 4 5mm 'h124005988004261-2406062620396b14; nex gen posterior femoral augment block size d 10mm augment 'h124005990034021- 2133461922932k11y; nex gen posterior femoral augment block size d 10mm augment 'h124005990034021- 1909061210909c09z; nex gen stem straight 1mm dia x 100mm long 'h124005988010111-2603163245728a16x.Report source: foreign country: (b)(6).Complaint sample was evaluated and the reported event was confirmed.Visual examination of the returned product identified that the hinge post extension and hinge post were fractured.The devices also exhibited deformations and wear consistent with third body debris.Fracture analysis of the hinge post and hinge post extension showed that they fractured due to fatigue.Elemental analysis of the hinge post and hinge post extension identified the material was consistent with print specifications.The device history record (dhr) was reviewed and no discrepancies were found.Medical records/radiographs were provided and reviewed by a health care professional.Review of the available records identified no complications in the rhk implantation surgery.No medical records from the revision surgery were provided.Review of the provided x-rays identified metallic fragments were present along the medial compartment of the knee.Per the nexgen rhk package insert instability and fracture are known potential adverse effects of this procedure.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.Multiple mdr reports were filed for this event, please see associated reports: 0001822565 - 2019 - 04378.
 
Event or Problem Description
It was reported patient¿s knee was revised approximately one day post implantation due to instability and implant fracture.Attempts have been made and additional information on the reported event is unavailable.

Brand Name
FEMORAL COMPONENT OPTION FOR CEMENTED USE ONLY SIZE D LEFT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9920931
Report Number0001822565-2020-01268
Device Sequence Number3257205
Product Code KRO
UDI-Device Identifier00889024199125
UDI-Public(01)00889024199125
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K013385
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model NumberN/A
Device Catalogue Number00588001401
Device Lot Number63141764
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2019
Initial Report FDA Received Date04/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight75